Has anyone noticed a link between blood pressure... - MPN Voice

MPN Voice

6,743 members8,995 posts

Has anyone noticed a link between blood pressure and fatigue?

Ovingite
Ovingite

Hi all,

I have been having a pretty rotten time of it recently as fatigue is kicking in more and more and I am able to do less and less. Following a TIA in early summer, my GP is trying to get my systolic blood pressure down (target 120) so I have been routinely monitoring and recording it. Looking back over the data for the last month or so, it seems that there may be a link between BP being high or showing volatile swings and the onset of fatigue. It could be entirely coincidental or perhaps BP is driving fatigue or vice-versa. I know I cannot blame ET for everything - but it's a convenient starting point ;-)

I would be interested to know if any of you have experienced something similar or have any knowledge of any likely cause and effect linkages.

Many thanks

John

10 Replies

Dear John,

I am sorry to hear that have been feeling rotten lately.

I was diagnosed with ET about the same time as you. In fact, I think we may share the same haematologist. A very nice lady but a cancer denier.

Has your GP changed your BP tablets lately? I believe some of them

can cause fatigue. Have you looked at their side effects? Just a thought.

With my best wishes,

Aitret

Ovingite
Ovingite in reply to Tertia3

Thanks Aitret. I had a phone consultation with the hemo team today and they have suggested that the Atorvastatin that I was prescribed after the TIA may be causing the increased fatigue. The timing seems to fit, so I will take it up with my GP to see if there is an alternative. If anything positive comes of it I will post an update

John

Tertia3
Tertia3 in reply to Ovingite

Hi John,

Yes, I've heard that statins can cause nasty side effects. Hopefully your GP can prescribe you a different one that will suit you better. I've read that taking Co Q10 tablets can help when taking statins, though I've no personal experience.

Best Wishes, hope you improve soon.

Hi I take Amlodipine Besylate, I think it’s the generic for Norvasc, & it hasn’t caused fatigue. Don’t know if it’s avai outside the U.S. I’ve begun having fatigue but have been on same BP med for decades. Good luck, I hope you find a solution. Katie

Hi John, I really feel there is a connection as I feel like my body has to raise my bp to keep me upright and moving. I was on 40 mg Lisinopril and it’s stopped working. We tried adding a beta blocker which made me even more tired so I couldn’t take it. What seems to be helping is a calcium channel blocker as I believe it relaxes the blood vessels. However if I am especially fatigued my bp is higher even with medication. I hope this helps.

I have PV and have tracked by BP and Glucose level and found no correlation for me. With PV I am kept in a very anemic state and the low iron levels are a bigger factor. I also notice more fatigue with less hydration.

Ovingite
Ovingite in reply to Johnsb

Thanks John,

I certainly agree about the link between hydration and fatigue. Very noticeable

John

Johnsb
Johnsb in reply to Ovingite

One last item, I have noticed a large spike up in my BP when my Hemoglobin goes above 45%. WIth PV I have to keep in below that 45% and once my BP is trending up I know I headed for a phlebotomy session.

paradiastole
paradiastole in reply to Johnsb

I've noticed the same thing in reverse - my systolic blood pressure has gone down ten points since I started venesections just after Christmas (and my haematocrit has gone down by 10% in the same period).

Hi John, something I hadn’t thought of. I’ve recently been put onto a second bp tablet because it was high and have been quite fatigued but put it down to my low iron levels. Interesting, will monitor. Kindest regards Aime xx😺

You may also like...